Alert archive / Florida / Rip Current Statements in 2022
Rip Current Statement 43, NWS Jacksonville, FL
NWS Jacksonville, FL issued this rip current statement at Nov 14, 2022, 1:32 AM EST for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2022, 1:32 AM EST (06:32 UTC)
- Expired
- Nov 15, 2022, 1:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WHUS42 KJAX 140632 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 132 AM EST Mon Nov 14 2022 FLZ124-125-133-138-GAZ154-166-150600- /O.NEW.KJAX.RP.S.0043.221114T0632Z-221115T0600Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 132 AM EST Mon Nov 14 2022 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
586 WHUS42 KJAX 141923 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 223 PM EST Mon Nov 14 2022 FLZ124-125-133-138-GAZ154-166-150600- /O.CON.KJAX.RP.S.0043.000000T0000Z-221115T0600Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 223 PM EST Mon Nov 14 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Nov 14, 12:51 AM EST, 41 minutes earlier.
Area forecast discussion, Nov 14, 12:51 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1251 AM EST Mon Nov 14 2022
...New AVIATION...
.NEAR TERM...
Issued at 349 PM EST Sun Nov 13 2022
High pressure shifts into the Ohio Valley as its ridge axis
begins to wedge down the southeastern seaboard. This will develop
a coastal trough across our Atlantic waters tonight. Isentropic
lift will strengthen from southeast to northwest overnight as the
coastal trough develops and begins to lift northward. Breezy
north-northeasterly winds will overspread coastal locations from
north to south overnight, and stratocumulus clouds will increase
after midnight across north central and coastal northeast FL. A
few showers generated by the developing coastal trough could
advect towards the Flagler County coast towards sunrise within the
breezy northeasterly low level flow pattern. Meanwhile, fair
skies and decoupling winds will result in lows falling to the
upper 30s and lower 40s for inland southeast GA and the northern
Suwannee Valley, with mid 40s elsewhere across inland northeast
FL. Breezy north-northeasterly winds will keep lows in the 50s at
coastal locations overnight, except upper 40s across coastal
southeast GA.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 349 PM EST Sun Nov 13 2022
Coastal troughing will lift slowly northward on Monday, with this
feature generating showers across the coastal waters that may
occasionally advect onshore towards the northeast FL coast.
Stratocumulus cloudiness associated with strengthening isentropic
lift will increase from east to west across our region, with
thicker cloudiness expected along the I-95 corridor. High pressure
will continue to wedge down the southeastern seaboard, with a
tight pressure gradient producing breezy northeasterly winds.
Cloud cover and breezy onshore winds will keep highs in the 60s
area-wide, except lower 70s across north central FL for Monday.
Meanwhile, a stream of upper shortwaves moves through the
Southeast as a low develops along the northern Gulf coast. In
advance of the low, a return of south-southeasterly winds will
lift a warm front into NE FL Monday night into Tuesday. Warm,
moist air will warm Monday night lows into the 50s/60s. With
deeper low-level moisture, patchy fog will be possible early
Tuesday morning across inland NE FL. The low and its associated
cold front will move through the northeastern Gulf coast and
across the area Tuesday into Tuesday night. Scattered showers and
isolated storms spread through SE GA and Suwannee valley Tuesday
afternoon ahead of the front. Warmer temps on Tuesday with highs
in the upper 60s to low 80s and lows in the 50s/60s.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 349 PM EST Sun Nov 13 2022
The cold front from Tuesday night will move south of the area
Wednesday morning. Cool high pressure then builds across the CONUS
and into the Southeast into the weekend. Cold, dry airmass will
deepen well into the SE US for the latter half of the week. Below
normal temperatures prevail into weekend. Models are coming into
better agreement with the next system. A shortwave comes through
Thursday night into Friday, however, models are leaning toward the
drier solutions and having it mainly serve to reinforce the cold,
dry airmass over the region.
&&
.AVIATION...
(06Z TAFS)
Issued at 1231 AM EST Mon Nov 14 2022
Northerly winds and scattered VFR cloud cover will continue
through tonight with northeasterly winds. Gusty conditions are
likely at the coastal terminals with gusts up to 25 knots.
Ceilings are forecasted to gradually drop Monday, MVFR conditions
are likely for all airfields. Late Monday night into early
Tuesday morning conditions are expected to worsen with lower
ceilings and potential for fog near the end of this TAF period.
&&
.MARINE...
Issued at 810 PM EST Sun Nov 13 2022
Anticipate a strong surge of northeast winds across the coastal
GA waters Monday as the local gradient tightens between strong
high pressure to the north and developing coastal trough. A Small
Craft Advisory has been issued beginning 8 AM morning Monday to
highlight these winds across coastal GA waters. This Advisory may
need to be extended further south in the northeast FL coastal
waters.
Coastal troughing will support scattered showers across the waters
and potentially a couple of thunderstorms well offshore Monday
and Monday night as it lifts northward through the local waters.
Winds will turn southerly Tuesday ahead of a low that will lift
northeastward out of the Gulf of Mexico Tuesday night. A trailing
cold front will press southeastward through the waters Wednesday
and bring a period of breezy northwesterly winds through Friday.
High pressure will northeast next weekend resulting a return of
northeasterly winds.
Rip Currents: Stiff northeasterly winds will elevate surf and lead
to a High Risk of rip currents at all beaches Monday. Winds will
whip to the south Tuesday and lower the risk to Moderate.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 52 71 52 / 0 20 60 20
SSI 66 59 76 59 / 0 20 40 30
JAX 68 58 79 59 / 10 20 30 30
SGJ 70 62 79 62 / 20 20 10 20
GNV 71 58 80 61 / 0 0 20 20
OCF 73 60 82 64 / 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 8 AM this morning to midnight EST
tonight for AMZ450-470.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:38 PM EST | Small Craft Advisory | JAX | 32 hr |
Nearby
Rip Current Statements in Florida, 2022Rip Current Statements in Georgia, 2022Every rip current statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.